Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Single generator problem


Author: Jun-ichi Tanaka
Journal: Trans. Amer. Math. Soc. 348 (1996), 4113-4129
MSC (1991): Primary 46J10, 46J15, 43A17; Secondary 30H05, 54H20
DOI: https://doi.org/10.1090/S0002-9947-96-01566-8
MathSciNet review: 1340187
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the Stone-\v{C}ech compactification $\beta \mathbf Z$ of integers, we introduce a free extension of an almost periodic flow. Together with some properties of outer functions, we see that, in a certain class of ergodic Hardy spaces $H^p(\mu )$, $1\le p\le \infty $, the corresponding subspaces $H_0^p(\mu )$ are all singly generated. This shows the existence of maximal weak-$^*$ Dirichlet algebras, different from $H^\infty $ of the disc, for which the single generator problem is settled.


References [Enhancements On Off] (What's this?)

  • 1. R. Curto, P. Muhly, and T. Nakazi, Ergodic $H^1$ is not a dual space, Hokkaido Math. J. 16 (1987), 75--79. MR 88f:46084
  • 2. M. Denker and E. Eberlein, Ergodic flows are strictly ergodic, Adv. in Math. 13 (1974), 437--473. MR 50:4890
  • 3. N. Dunford and J. Schwartz, Linear operators, Part I, Wiley Interscience, New York, 1958. MR 22:8302
  • 4. F. Forelli, Analytic and quasi-invariant measures, Acta Math. 118 (1967), 33--59. MR 35:667
  • 5. T. Gamelin, $H^p$ spaces and extremal functions in $H^1$, Trans. Amer. Math. Soc. 124 (1966), 158--167. MR 35:4731
  • 6. ------, Uniform algebras, Prentice-Hall, Englewood Cliffs, NJ, 1969. MR 53:14137
  • 7. J. Garnett, Bounded analytic functions, Academic Press, New York, 1981. MR 83g:30037
  • 8. T. Hamachi, Y. Oka, and M. Osikawa, A classification of ergodic nonsingular transformation groups, Mem. Fac. Sci. Kyushu Univ. Ser. A 28 (1974), 113--133. MR 55:5839
  • 9. H. Helson, Analyticity on compact abelian groups, Algebras in Analysis, Academic Press, London, 1975, pp. 1--62. MR 55:989
  • 10. ------, Compact groups with ordered duals. VII, J. London Math. Soc. (2) 20 (1979), 509--515. MR 81m:43013
  • 11. ------, The spectral theorem, Lecture Notes in Math., vol. 1227, Springer-Verlag, Berlin, 1986. MR 88k:47027
  • 12. C. C. Moore and K. Schmidt, Coboundaries and homeomorphisms for nonsingular actions and a problem of H. Helson, Proc. London Math. Soc. (3) 40 (1980), 443--475. MR 82a:22007
  • 13. P. Muhly, Function algebras and flows, Acta Sci. Math. (Szeged) 35 (1973), 111--121. MR 48:9403a
  • 14. ------, Function algebras and flows, IV, Trans. Amer. Math. Soc. 203 (1975), 55--66. MR 58:12383b
  • 15. ------, Isometries of ergodic Hardy spaces, Israel J. Math. 36 (1980), 50--74. MR 82d:28018
  • 16. W. Parry, Compact abelian group extensions of discrete dynamical systems, Z. Wahrsch. Verw. Gebiete 13 (1969), 95--113. MR 41:5596
  • 17. J. Tanaka, Blaschke cocycles and generators, Pacific J. Math. 142 (1990), 357--378. MR 91f:22006
  • 18. ------, Flows in fibers, Trans. Amer. Math. Soc. 343 (1994), 779--804. MR 94h:46081
  • 19. T. Srinivasan and J. Wang, Weak-$^*$ Dirichlet algebras, Function Algebras, Scott-Foresman, Chicago, 1966, pp. 216--249. MR 33:6441
  • 20. R. Walker, The Stone-\v{C}ech compactification, Springer-Verlag, Berlin, 1974. MR 52:1595

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 46J10, 46J15, 43A17, 30H05, 54H20

Retrieve articles in all journals with MSC (1991): 46J10, 46J15, 43A17, 30H05, 54H20


Additional Information

Jun-ichi Tanaka
Affiliation: Department of Mathematics, Tsuru University, Tsuru City, Yamanashi 402, Japan

DOI: https://doi.org/10.1090/S0002-9947-96-01566-8
Keywords: Ergodic Hardy spaces, outer functions, single generators, cocycles
Received by editor(s): February 3, 1994
Received by editor(s) in revised form: May 24, 1995
Additional Notes: This research was partially supported by Grants 03640174, 04640183 and 05640221 from the Japanese Ministry of Education
Dedicated: Dedicated to Professor Yuji Ito on his 60th birthday
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society